Alert archive / Nebraska / Winter Storm Watches in 2018
Winter Storm Watch 8, NWS North Platte, NE
NWS North Platte, NE issued this winter storm watch at Apr 10, 2018, 2:15 PM MDT for 26 counties in Nebraska. It took effect at Apr 13, 2018, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 10, 2018, 2:15 PM MDT (20:15 UTC)
- In effect from
- Apr 13, 2018, 6:00 AM MDT
- Expired
- Apr 12, 2018, 10:36 AM MDT
- In force
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Apr 10, 11:44 AM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 10, 11:44 AM MDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1244 PM CDT Tue Apr 10 2018 .SHORT TERM...(Today and tonight) Issued at 319 AM CDT Tue Apr 10 2018 Models in fair agreement with sensible weather and have good confidence in near term solutions. Surface high pressure centered over southeast Nebraska early this morning. Light southerly flow over western Nebraska in return flow. Mostly clear skies today. Forecast area in northwest flow aloft with weak waves moving through the northwest flow. These will be responsible for increased cloud cover from the northwest tonight. Highs today with good insolation and downslope flow as the upper ridge builds east will be in the upper 60s to around 70. 850mb temperatures at 9C to 13C. With increasing high clouds west tonight temperatures will remain above normal with winds out of the west southwest. Lows tonight around 40. .LONG TERM...(Wednesday through Monday) Issued at 319 AM CDT Tue Apr 10 2018 Upper level ridging and surface high pressure will continue across the western US on Wednesday and Thursday. Dry weather and warmer temperatures will continue to surge into the region. Expect high temperatures on Wednesday to easily rise into the 70s with locations across the south reaching the lower 80s. On Thursday, temperatures will remain warm, however, slightly cooler than Wednesday. Highs only rise into the mid 60s (north of Highway 2) to mid 70s (south of Highway 2). Active weather returns on Friday as a low pressure system develops and then moves across the central Plains. Ahead of the low, strong northwest winds will develop. Gusts up to 35 to 45 mph are possible Friday night and early Saturday. In addition to strong winds, precipitation will move into the area. Precipitation will remain mostly rain across the south with the north seeing mostly snow. Locations along the South Dakota border have the potential to see significant accumulations. Confidence in snow totals is very low at this time. This system is still several days out and the track and snow amounts will likely change over the course of the week. Will hold off on mentioning concrete snowfall ranges until we get a better handle on this storm. Cooler temperatures arrive on Friday as well with highs only in the 30s and 40s. Temperatures remain in the low to mid 30s on Saturday. High pressure builds back into the region on Sunday with dry weather returning as well as a warmer airmass. High temperatures for Sunday return to the low 40s to mid 50s and Monday highs will be slightly warmer in the mid 40s to upper 50s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1237 PM CDT Tue Apr 10 2018 VFR conditions can be expected the next 24 hrs across all of western and north central Nebraska. Do expect some mid and high level cloudiness, but no lower clouds are forecast. Winds will be from the west this afternoon, light south tonight, then locally gusty from the west Wednesday afternoon. && .FIRE WEATHER... Issued at 319 AM CDT Tue Apr 10 2018 Warming temperatures over western Nebraska combined with lower rh's around 20 percent will set the stage for increased fire weather concerns over southwest Nebraska on Wednesday. Downslope winds will continue on Wednesday as the upper ridge shifts east. Warm dry air will advect into western Nebraska with rh's falling into the 15 to 20 percent range Wednesday afternoon. Fire zones 210 and 219 over southwest Nebraska are likely to meet red flag criteria. Continue fire weather watch. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for NEZ210-219. && SHORT TERM...Power LONG TERM...Kulik AVIATION...Taylor FIRE WEATHER...Power
Hazardous weather outlook, Apr 10, 3:35 AM MDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 435 AM CDT Tue Apr 10 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-110945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 435 AM CDT Tue Apr 10 2018 /335 AM MDT Tue Apr 10 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. There is a threat for large range fire spread across portions of southwest Nebraska Wednesday afternoon and evening. A fire weather watch continues for parts of southwest Nebraska Wednesday as breezy winds combine with abnormally warm temperatures and low afternoon humidity. Strong northwesterly winds will develop behind an exiting cold front Friday, peaking in the afternoon, and these winds will persist into Saturday with gusts up to 45 mph possible. Travel may be difficult for lightweight or high profile vehicles. Light accumulating snow is possible across northern Nebraska and parts of the Sandhills Friday to Saturday. The highest amounts are expected towards the South Dakota border with 2-5 inches possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:39 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Cherry, Custer, Deuel and 14 more | 13 hr |
| Apr 10, 1:39 PM MDT | Red Flag Warning | LBF | Arthur, Blaine, Brown, Chase, Cherry, Deuel and 13 more | 30 hr |
Nearby
Winter Storm Watches in Nebraska, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.